MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 5/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 5/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428788
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-35 xeo was selected for a treatment in the left a.Femoralis.During the intervention, the balloon burst at a pressure of 10 bar within the femoral artery.
 
Additional Manufacturer Narrative
The returned device was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed that the balloon has been inflated and was deflated in the as-returned state.Upon inflation a fine jet of water was seen to emerge from the proximal part of the balloon.Microscopic inspection revealed a small pinhole in the balloon surface about 12 mm distal to the proximal x-ray marker.Scratches were observed in close vicinity of the pinhole.It seems likely that the damage of the balloon surface was caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the product was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patients anatomy.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# (b)(4).The returned device was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed that the balloon has been inflated and was deflated in the as-returned state.Upon inflation a fine jet of water was seen to emerge from the proximal part of the balloon.Microscopic inspection revealed a small pinhole in the balloon surface about 12 mm distal to the proximal x-ray marker.Scratches were observed in close vicinity of the pinhole.It seems likely that the damage of the balloon surface was caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the product was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patient's anatomy.

Brand Name
PASSEO-35 XEO 5/40/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19061564
Report Number1028232-2024-01927
Device Sequence Number6752127
Product Code LIT
UDI-Device Identifier07640130451599
UDI-Public(01)07640130451599(17)2701
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
K142379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number428788
Device Catalogue Number428788
Device Lot Number01241138
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/23/2024
10/28/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/24/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown